On the nullity of graphs with pendent vertices

被引:52
作者
Li, Shuchao [1 ]
机构
[1] Cent China Normal Univ, Fac Math & Stat, Wuhan 430079, Peoples R China
基金
中国国家自然科学基金;
关键词
eigenvalues (of graphs); nullity; trees; unicyclic graphs; bicyclic graphs; tricyclic graphs;
D O I
10.1016/j.laa.2008.04.037
中图分类号
O29 [应用数学];
学科分类号
070104 ;
摘要
The nullity of a graph G, denoted by eta(G), is the multiplicity of the eigenvalue zero in its spectrum. Cheng and Liu [B. Cheng, B. Liu, On the nullity of graphs, Electron. J. Linear Algebra 16 (2007) 60-67] characterized the extremal graphs attaining the upper bound n - 2 and the second upper bound n - 3. In this paper, as the continuance of it, we determine the extremal graphs with pendent vertices achieving the third upper bound n - 4 and fourth upper bound n - 5. We then proceed recursively to construct all graphs with pendent vertices which satisfy eta(G) > 0. Our results provide a unified approach to determine n-vertex unicyclic (respectively, bicyclic and tricyclic) graphs which achieve the maximal and second maximal nullity and characterize n-vertex extremal trees attaining the second and third maximal nullity. As a consequence we, respectively, determine the nullity sets of trees. unicyclic graphs, bicyclic graphs and tricyclic graphs on it vertices. (C) 2008 Elsevier Inc. All rights reserved.
引用
收藏
页码:1619 / 1628
页数:10
相关论文
共 20 条
[1]  
[Anonymous], AUSTRALAS J COMBIN
[2]  
Ashraf F, 2008, MATCH-COMMUN MATH CO, V60, P15
[3]   On the nullity of graphs [J].
Cheng, Bo ;
Liu, Bolian .
ELECTRONIC JOURNAL OF LINEAR ALGEBRA, 2007, 16 :60-67
[4]  
Collatz L., 1957, Abh. Math. Sem. Univ. Hamburg, V21, P63, DOI DOI 10.1007/BF02941924
[5]  
CVEKOVIC DM, 1980, SPECTRA GRAPHS
[6]  
CVETKOVIC D, 1972, CROAT CHEM ACTA, V44, P365
[7]  
CVETKOVIC D, 1972, MAT VESNIK, V9, P141
[8]   Trees with maximum nullity [J].
Fiorini, S ;
Gutman, I ;
Sciriha, I .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2005, 397 (397) :245-251
[9]   On the nullity of line graphs of trees [J].
Gutman, I ;
Sciriha, I .
DISCRETE MATHEMATICS, 2001, 232 (1-3) :35-45
[10]   On the nullity of bicyclic graphs [J].
Hu, Shengbiao ;
Tan Xuezhong ;
Liu, Bolian .
LINEAR ALGEBRA AND ITS APPLICATIONS, 2008, 429 (07) :1387-1391